Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Child has diarrhea, muscle weakness, bloated abdomen, hospitalized cause dehydrated, given IV potassium, smecta, has ALL. Severe?

My daughter 3y5m diagosed as ALL for the past 1 month and started chemo. Since last 2 weeks she is having bad diarrhoea and progressive weakness of of muscle. Last 2 days i noted her eye getting ydllow wigh her abdominal bloated slightly. Today she was admitted to ghe sard because dehydration. Her doctor prescribed potassium iv and smecta for her even she was onsmecta before but no relieved. My question does low potassium common among ALL children and how severe is this condition?

Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
HI, thanks for using healthcare magic

Diarrhoea can results in the loss of fluids and electrolytes from the body. One of the electrolytes that can be lost is potassium.
Low levels of potassium can sometimes result in weakness and cramping in the muscles and may have contributed to the symptoms she was experiencing.

Low levels of potassium can in some persons, also affect the rhythm of the heart.

There are other possible causes beside the diarrhoea. Low potassium can also occur in persons with leukemia as a side effect of some of medications.

Potassium can be replaced and the levels improved. Her doctors will monitor the levels to ensure that they are ok. Once the potassium levels are corrected then she would have no issues with that.

I truly wish her the best and hope this helps
Answered: Thu, 25 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor